| Model Number |
1013470-100 |
| Medical Device Problem Codes |
Material Rupture (1546); Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/13/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the procedure was performed to treat a severely stenosed lesion in the left popliteal artery.An armada 18 balloon dilatation catheter (bdc) was prepared per the instructions for use (ifu) with no noted issues and advanced to the lesion through resistance; however, during the second inflation at 14atms the balloon was noted to rupture.Therefore, the device was removed and the procedure was continued using a non-abbott bdc.There were no adverse patient effects nor clinical delay.No additional information was provided.
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
Additional Manufacturer Narrative
A visual inspection and functional testing were performed on the returned device.The reported balloon rupture was confirmed.The reported difficulty advancing the device could not be replicated in a testing environment as it was based on operational context.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned device analysis, the investigation determined that the reported complaints appear to be related to operational context.There was no leak noted during preparation or during the initial inflation, which suggests a product quality issue did not contribute to the reported difficulties.It was reported by the account that the balloon dilatation catheter (bdc) interacted with the heavily calcified anatomy resulting in the reported difficulty advancing the device and subsequently the balloon became damaged (scratched) and ruptured during the second inflation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.